Alert archive / Puerto Rico / Areal Flood Advisories in 2021
Areal Flood Advisory 113, NWS JSJ
NWS JSJ issued this areal flood advisory at Jun 4, 2021, 12:52 PM CDT. It was in force for 113 min.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 12:52 PM CDT (17:52 UTC)
- Expired
- Jun 4, 2021, 2:45 PM CDT
- In force
- 113 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 114 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
561
WGCA82 TJSJ 041752
FLSSJU
Flood Advisory
National Weather Service San Juan PR
152 PM AST Fri Jun 4 2021
PRC003-011-117-041945-
/O.NEW.TJSJ.FA.Y.0113.210604T1752Z-210604T1945Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguada PR-Anasco PR-Rincon PR-
152 PM AST Fri Jun 4 2021
The National Weather Service in San Juan has issued a
* Urban and Small Stream Flood Advisory for...
Aguada in Puerto Rico...
Anasco in Puerto Rico...
Rincon in Puerto Rico...
* Until 345 PM AST.
* At 152 PM AST, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6716 1839 6715 1839 6713 1837 6713
1835 6713 1832 6713 1832 6712 1830 6705
1830 6704 1828 6704 1825 6709 1825 6711
1823 6712 1825 6713 1826 6714 1826 6718
1827 6719 1829 6720 1830 6723 1836 6727
$$
JA/CVBWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Jun 4, 9:54 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 4, 9:54 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1054 AM AST Fri Jun 4 2021 .UPDATE...Scattered showers were observed across the local waters, USVI and eastern PR early in the morning, but scattered showers reached the central and western interior starting in the mid-morning hours. This pattern is expected to continue as the day progresses as moisture increases, but additional shower activity as well as isolated thunderstorms are expected across western PR. The current short term forecast is in agreement with the latest model forecast and observations, and therefore no changes were made. && .AVIATION...VCSH expected across the local terminals for the rest of the day. SHRA/TSRA expected this afternoon in and around TJBQ after 05/16Z. Winds will continue from the East at around 15 KT with sea breeze variations and occasional gusts for the rest of today, decreasing overnight. && .MARINE...Choppy seas up to 6 feet and easterly winds up to 20 knots are expected in across the regional waters through next week. Therefore, small craft operators are urged to exercise caution. A moderate risk of rip currents will prevail across all the islands for the next several days. && .PREV DISCUSSION... /issued 500 AM AST Fri Jun 4 2021/ SYNOPSIS...An upper level trough west and north of the region will promote unstable conditions through next week. Moisture content will remain high through at least midweek next week. A tropical wave is expected to move mainly well south of the area today, and another one by midweek. Surface high over the central Atlantic will promote moderate to locally fresh trades during the next several days. SHORT TERM...Today through Sunday... The weather pattern for the short-term forecast seems favorable for developing showers and thunderstorm activity each day as a mid to upper-level trough approaches from the west. This upper- level feature will promote instability over the northeast Caribbean, including Puerto Rico and the U.S. Virgin Islands. Meanwhile, high surface pressure will favor moisture advection over the islands and increasing winds at the surface. A tropical wave will cross the Lesser Antilles today, moving well to the south of PR/USVI late tonight or early tomorrow. As the upper- level trough amplifies over the region, it will induced surface trough enhancing rain activity over us. The local weather will be influenced mainly by the upper-level trough and by the advection of low-level moisture. Therefore, Puerto Rico and the U.S. Virgin Islands residents can expect urban and small stream flooding each day, especially during the afternoon. As we move into the weekend, the GFS model is suggesting a wetter pattern. If persistent rains continue during the weekend along the Cordillera Central and the western slopes, we cannot rule out mudslides or/even significant flooding over these areas. Additionally, thunderstorm activity will develop each day, especially Saturday afternoon. LONG TERM...Monday through Friday... A broad surface high pressure across the central Atlantic will promote moderate to fresh east to southeast winds through next week. Patches of moisture embedded in the trades will aid in the development of diurnally induced afternoon convection along portions of the Cordillera and western PR each day. Also, passing showers will gradually increase across the regional waters, with some of them moving across the USVI and east/southeast sections of PR during the overnight/early morning hours. A tropical wave is expected to move across the Caribbean Sea by midweek, further increasing the available moisture content. At upper levels, a trough pattern just west/northwest of the region will continue to promote unstable conditions aloft and enhance thunderstorm development across portions of the local waters and in diurnal activity over mainland PR. AVIATION...SHRA will continue to move across the local flying area, with some of them moving over the TAF from time to time. TSRA/+TSRA are likely across the mountain areas/west PR between 04/15-22z, and they could impact the VCTY of JSJ/JPS/JBQ. IST/ISX can expect brief periods of +SHRA/SHRA at times, especially this afternoon. Winds will continue calm to light and VRB thru 04/13z, when will return from the E at 15 to 20 kt with higher gusts and sea breeze variations. MARINE...Choppy seas up to 6 feet and trade winds up to 20 knots are expected in general across the regional waters through next week. Therefore, small crafts should exercise caution. A moderate risk of rip currents will prevail across all the islands for the next several days. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 87 76 / 60 60 60 60 STT 86 77 86 77 / 60 60 50 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....GL PUBLIC DESK...ERG
Hazardous weather outlook, Jun 4, 5:17 AM CDT, 7 hours 35 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 510 AM AST viernes 4 de junio de 2021 AMZ710>745-PRZ001>013-050915- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 510 AM AST viernes 4 de junio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias fuertes y vientos en rafaga breves esta tarde a traves de sectores de la Cordillera Central y el oeste de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultara en inundaciones urbanas y de riachuelos. .Vientos...Se esperan vientos sostenidos en exceso de 20 MPH (17 nudos) a traves de las aguas locales y areas costeras. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las aguas locales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas locales. .Dias dos hasta el siete...sabado a jueves Una vaguada en los niveles altos y un aumento en la humedad a traves del area resultara en aguaceros y tronadas durante los proximos dias. Esto aumentara la amenaza de inundaciones urbanas y de riachuelos hasta posibles deslizamientos de tierra en areas cerca de terreno empinado, especialmente con las lluvias mas fuertes que se esperan cada tarde sobre el interior y oeste de Puerto Rico. El riesgo moderado de corrientes marinas continuara hasta temprano la proxima semana, extendiendose a lo largo de las playas del sur y oeste el lunes y martes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-050915- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 510 AM AST viernes 4 de junio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. .Vientos...Se esperan vientos sostenidos en exceso de 20 MPH (17 nudos) a traves de las islas y aguas locales. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las aguas locales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas locales. .Dias dos hasta el siete...sabado a jueves Una vaguada en los niveles altos y un aumento en la humedad a traves del area local promoveran el desarrollo de aguaceros y tronadas durante los proximos dias. Esto aumentara la amenaza de inundaciones urbanas y de riachuelos. El riesgo moderado de corrientes marinas continuara hasta temprano la proxima semana. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:09 PM CDT | Small Craft Advisory | JSJ | 34 hr |
Nearby
Areal Flood Advisories in Puerto Rico, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.